MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC

BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC
Model Number M00522600
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Facility name: (b)(6).Imdrf device code a15 captures the reportable event of clip could not fully deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in the esophagus during an endoscopic submucosal dissection esd procedure performed on (b)(6) 2023.During the procedure, the clip reached onto lesion; however, the clip could not fully deploy.The procedure was completed with another resolution clip device.Note: it was reported that the sheath was completely removed off of the device.As per ifu, the over sheath is supposed to be retracted to expose the clip and not removed from the catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: facility name: (b)(6).Block h6: imdrf device code a15 captures the reportable event of clip could not fully deployed.Block h10: investigation results: the returned resolution clip device was analyzed, and a visual evaluation noted that the device was returned without its over sheath.It was also noted that the clip assembly detached from the bushing but attached to the control wire, evidence of soft deploy.Microscopic examination was performed, and it was found that the capsule bottom part is damaged.No other problems with the device were noted.The reported event of clip unable to release from catheter was not confirmed.Investigation found that the clip had evidence of soft deployment since the clip was detached from the bushing but still attached to the control wire.Also, after a microscope analysis, it was found that the capsule had both sides lifted, consequently, the root cause of the clip assembly detachment.Most likely during unpacking of the device, the clip was hit against a hard surface causing the damage on the capsule, this possible hit, lifted the locking tab, which function was to attach the clip to the bushing, therefore, with this component lifted, there was not enough subjection between the clip and the bushing, causing the reported failure on the device.Additionally, the device returned without the over sheath, and since the customer stated that it was intentionally removed.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure.A product labeling review identified that the device was not used per the instructions for use (ifu)/product label as the customer removed the sheath during procedure, which is not describe in the instructions for use.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in the esophagus during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2023.During the procedure, the clip reached onto lesion; however, the clip could not fully deploy.The procedure was completed with another resolution clip device.Note: it was reported that the sheath was completely removed off of the device.As per ifu, the over sheath is supposed to be retracted to expose the clip and not removed from the catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.

Brand Name
RESOLUTION CLIP
Common Device Name
CLIP, HEMOSTATIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16682850
Report Number3005099803-2023-01771
Device Sequence Number7967423
Product Code PKL
UDI-Device Identifier08714729504764
UDI-Public08714729504764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K222503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model NumberM00522600
Device Catalogue Number2260
Device Lot Number0029157828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight74 KG